Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

High blood pressure, headache. Changed from Amlopin to Tulip. How best to manage it?

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1998
Answered : 421 Questions
Question
blood pressure my bp is really getting me worried. my reading as at yesterday was 185/111. it has however reduced today to 138/81. my paulse is now 85. I still have a serious head ache. I just changed drug from Amdolopin to Tulip 10mg. please advice on how best to manage it or even treat it. what could be yhe root cause? what drug do you advice?
Posted Tue, 22 May 2012 in Hypertension and Heart Disease
 
 
Answered by Dr. Prabhakar C Koregol 14 hours later
Yesterdays reading is quite abnormal and todays is fine. Today it is normal. I would like to understand what led to this. Did you change your medicine yesterday. If that is so than there is no need to be concerned and continue new medicine. But if your BP was this different on same set of medicines you need to change medicines and also work up. Before I advice you any further I need to know few things. How old are you? How long have yo been having high blood pressure? Do you have any other health problems and any investigations reports if you have undergone? Please get back to me with details
Above answer was peer-reviewed by
 
Follow-up: High blood pressure, headache. Changed from Amlopin to Tulip. How best to manage it? 10 hours later
Thank you for your reply. my reading today is 140/91 and my paulse is 86. I am 38 years old. I noticed this problem over 7 years ago. my dad is over 60 year but realised his bp condition 10 years ago. he is fine and his bp is now within acceptable level. I just ran some test yesterday and the resulg revealed that my kidneys and liver are fine. he said my collestorol is very high. I do not have any other health problems. please advice further.
 
 
Answered by Dr. Prabhakar C Koregol 20 hours later
You just need to continue your current medicines and nothing else for BP. Did your doctor prescribe any medicines for cholesterol?
Above answer was peer-reviewed by
 
Follow-up: High blood pressure, headache. Changed from Amlopin to Tulip. How best to manage it? 6 hours later
My doctor only changed my drugs from Amdolipin to Tulip 10 mg. My other problem is erectile disorder. Getting an erection snd maintaining it is gradually becoming a problem. I used to be very very active. I can attribute it to my bp and my medication. can you prescribe a good drug or suppliment to help this situation. I don't want to be tempted to use viagra. pls help. I have discussed this with my wife and she understands.
Follow-up: High blood pressure, headache. Changed from Amlopin to Tulip. How best to manage it? 3 minutes later
I don't have any drug for cholesterol. can you advice on any? Am currently taking Resvinatrol. my wife got it for me.
 
 
Answered by Dr. Prabhakar C Koregol 4 hours later
But what are taking for your BP? Tulip is for cholesterol. Amlodepine is not likely to cause for your ED (errectile dysfunction). Yes long standing BP can cause ED but most of the time it is most likely to be related stress and functional than organic. Please consult pschychiatrist and XXXXXXX and they should be able to help you.
Above answer was peer-reviewed by
 
Follow-up: High blood pressure, headache. Changed from Amlopin to Tulip. How best to manage it? 19 hours later
I have a second set of drugs called NIFEDINE 20mg given to me by my doctor. she is out of town now. I thought Tulip is the BP drug. Is the second set of drugs for BP? my doctor adviced I take the NIFEDINE 20mg 1tab twice a day. that is 1X2 daily. Do I still continue there's drugs alongside side my Amdolopine? please advice further.
 
 
Answered by Dr. Prabhakar C Koregol 5 hours later
Thats right Nifidepine is BP drug. No you should not combine them, as they both belong to same class of drugs. Just take nifedepin only
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor